Illinois, 2008

Heavy Snow in Illinois, January 31, 2008

January 31, 2008 · NWS ILX · 22 events in 22 counties and zones

A major winter storm lifted from the southern plains into the Ohio Valley from January 31st into February 1st. This storm produced heavy snow, at least 6 inches, across much of central Illinois.

Where it happened

Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

A major winter storm lifted from the southern plains into the Ohio Valley from January 31st into February 1st. This storm produced heavy snow, at least 6 inches, across much of central Illinois. The accumulating snow began during the afternoon hours of the 31st and ended during the morning hours of the 1st. The heaviest band of snow extended from Springfield, to Decatur, to Rantoul, where 9 to 12 inches of snow fell. The maximum snowfall amount was 12.9 inches in Springfield.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jan 31, 11:52 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Jan 31, 11:52 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1152 AM CST THU JAN 31 2008

.DISCUSSION...
ISSUED 1031 AM CST THU JAN 31 2008
SURFACE SYSTEM STILL SPINNING UP OVER SRN PLAINS SO FAR THIS
MORNING...BUT LIFT IS ALREADY PUSHING INTO THE MISS RIVER VALLEY
AND ERN MO. GOING FORECAST IS LOOKING PRETTY GOOD FOR THIS
AFTERNOONS SCATTERED SNOW SHOWERS AND RAMPING UP TO THE OVERNIGHT
SNOW EVENT. A FEW TWEAKS TO THE FORECAST TO ADJUST HIGHS IN THE
FAR SE DOWN A BIT...AND TO ADJUST SOME POPS FOR THE REST OF THE
AFTERNOON. ZONE UPDATES OUT SHORTLY WITH NO EXPECTED CHANGES TO
THE SNOW AMOUNTS FOR THE AFTERNOON.

&&

.AVIATION...
ISSUED 1146 AM CST THU JAN 31 2008

NOT A LOT OF CHANGE IN THE THINKING FOR THE AVIATION FORECASTS
THIS TIME AROUND. WINTER STORM SYSTEM COMING TOGETHER NICELY AND
CURRENT VFR CONDITIONS IN MANY LOCATIONS GETTING READY TO DROP
INTO LIFR AFTER SUNSET. MID LEVEL CLOUDS ACROSS THE REGION HAVE
SLOWLY BEEN SATURATING DOWN FROM THE SW TO THE NE THROUGHOUT THE
DAY. LIGHT SNOW HAS FINALLY BEGUN AT SPI AND IJK BEFORE NOON...AND
WILL CONTINUE TO SPREAD AS THE SYSTEM EJECTS OUT OF THE SRN
PLAINS. MOST REDUCED VISIBILITIES WILL BE BETWEEN 02Z AND 08Z IN
MOST LOCATIONS...WITH BLSN BEING A MAJOR PROBLEM WITH WINDS
GUSTING IN THE OVERNIGHT HOURS IN EXCESS OF 25KT.

HJS
&&

.PREV DISCUSSION...
ISSUED 400 AM CST THU JAN 31 2008
00Z SHORT RANGE MODELS HAVE CONVERGED ON A MAJOR WINTER STORM TO
AFFECT A LARGE PART OF CENTRAL/SE IL BY TONIGHT INTO FRIDAY MORNING.
WRF MODEL HAS TRENDED TOWARD CONSISTENT GFS AND ECMWF MODELS WITH
FURTHER NW TRACK OF LOW PRESSURE AND ASSOCIATED HEAVY QPF/SNOW SE OF
THE IL RIVER TONIGHT. MODELS TRENDING ABOUT 3 HOURS QUICKER WITH
ARRIVAL OF SNOW LATER THIS AFTERNOON THAN WHAT THEY SHOWED 24 HOURS
AGO. BRUNT OF HEAVY SNOW STILL APPEARS TO FALL TONIGHT WITH BAND OF
6 TO 10 INCHES ALONG AND SE OF I-55 WITH LOCAL FOOT AMOUNTS NEAR
I-57. FORECAST CHALLENGE WAS HOW MUCH SNOW WILL FALL FROM LATE THIS
AFTERNOON THROUGH NOON FRIDAY AND WHERE TO DRAW THE LINE FOR
ASSOCIATED WINTER STORM WARNINGS AND ADVISORIES.

10Z/4 AM SURFACE ANALYSIS SHOWS 1004 MB LOW PRESSURE DEEPENING
OVER FAR SW OK WITH A FRONTAL BOUNDARY EXTENDING NE INTO FAR NW MO
AND SW IA. 1031 MB HIGH PRESSURE RIDGED FROM MN/WI SE ACROSS
OH/WV. BROKEN TO OVERCAST MID LEVEL CLOUD DECK HAS OVERSPREAD IL
EARLY THIS MORNING WITH LIGHT PRECIPITATION DEVELOPING SOUTH OF
MO/IL AHEAD OF DEEPENING LOW PRESSURE WITH THUNDERSTORMS OVER
NORTHERN LA. TEMPS WERE IN THE UPPER TEENS FROM LINCOLN NE TO LOWER
20S SW EXCEPT MID 20S FROM ST LOUIS TO FLORA AND LAWRENCEVILLE.
DEWPOINTS STILL PRETTY LOW FROM 7 TO 11 FROM I-74 NORTH TO THE MID
TO UPPER TEENS SOUTH OF LINCOLN WITH ENE WINDS LESS THAN 10 MPH.
ALOFT A STRONG POSITIVE TILTED UPPER LEVEL TROF WAS OVER NM AND
EASTERN CO WITH UPPER LEVEL RIDGES OFF THE SE COAST AND PACIFIC
COAST. IL WAS ESTABLISHED IN A SW UPPER LEVEL FLOW.

SHORT TERM...TODAY THROUGH SATURDAY NIGHT.
LOW PRESSURE IN SW OK TO MOVE INTO WESTERN MS BY SUNSET WITH
INCREASING ISENTROPIC LIFT AND WARM AIR ADVECTION INTO CENTRAL/SE
IL. HIGH PRESSURE RIDGE STRENGTHENING AS IT DRIFTS NE OF THE GREAT
LAKES AND INTO NEW ENGLAND. HIGH PRESSURE SHOULD KEEP IL DRY THIS
MORNING AS LOWER LEVEL STILL NEED TO SATURATE. MODELS DEVELOP
LIGHT QPF/SNOW INTO SW AREAS FROM NOON TO 3 PM AND QUICKLY
OVERSPREADS REST OF CENTRAL IL FROM 3 TO 6 PM. COULD BE 1 INCH OF
SNOW FROM SPRINGFIELD TO ROBINSON SW BY 6 PM WITH LESS THAN 1 INCH
NE. BELOW FREEZING HIGHS NORTH OF I-70 IN THE UPPER 20S TO AROUND
30F WHILE MID 30S SE OF I-70.

A LOT OF ELEMENTS COMING TOGETHER TONIGHT FOR A MAJOR WINTER STORM
TO AFFECT CENTRAL/SE IL. STRONG UPPER LEVEL TROF BECOMES
NEGATIVELY TITLED INTO THE MID/LOWER MS VALLEYS OVERNIGHT. THIS
DEEPENS LOW PRESSURE NE TO WESTERN TN BY 06Z/MIDNIGHT AND TO NW OH
BY 18Z/NOON FRI. VERY STRONG UPPER LEVEL DYNAMICS WITH STORM AND
AMPLE GULF MOISTURE TO WORK WITH. CRITICAL TEMP PROFILE APPEARS
COLD ENOUGH FOR SNOW OVER MOST OF ILX CWA WITH CHANCE OF SLEET SE
OF A ROBINSON TO CLAY CITY LINE TONIGHT. EPV AND FRONTOGENETIC
FORCING LINE UP TONIGHT ESPECIALLY SE OF I-55 TO ENHANCE LIFT AND
COULD EVEN GET ISOLATED THUNDERSNOW TONIGHT AROUND MIDNIGHT IN
EASTERN IL TO ENHANCE SNOWFALL AMOUNTS. TROWEL OVER CENTRAL AND
EASTERN IL FRI MORNING KEEPS LIKELY CHANCE OF SNOW WITH ANOTHER 1
TO 2 INCHES POSSIBLE IN EASTERN IL. STORM TOTAL BETWEEN 6 AND 10
INCHES OF SNOW FROM MCLEAN...LOGAN AND SANGAMON COUNTIES SE WHERE
WINTER STORM WARNING POSTED. LOCAL FOOT AMOUNTS FROM CHAMPAIGN AND
DANVILLE SW TO SHELBYVILLE AND EFFINGHAM. WRF MODEL THAT WAS DRIER
NOW HAS EVEN MORE THAN A FOOT OF SNOW FROM I-70 NW TO A DANVILLE
TO SHELBYVILLE LINE. WINTER WEATHER ADVISORIES POSTED ACROSS THE
IL RIVER VALLEY FOR 4 TO 6 INCHES OF SNOW WITH FAR NW AREAS BY
GALESBURG AROUND 4 INCHES. BRISK NE WINDS 15 TO 20 MPH AND GUSTS
NEAR 25 MPH TONIGHT TURN NW FRI AND CAUSE BLOWING AND DRIFTING
SNOW. SNOW DIMINISHES FROM THE WEST FRI AFTERNOON AS LOW PRESSURE
MOVES INTO PA BY SUNSET. COOLED FRI HIGHS INTO THE UPPER 20S AND
LOWER 30S WITH EXPECTED DEEP SNOW COVER.

WEAK HIGH PRESSURE MOVES EAST ACROSS THE GULF COAST STATES FRI
NIGHT AND RIDGING NORTH INTO IL TO BRING PARTLY CLOUDY SKIES OVER
CENTRAL IL AND MOSTLY CLEAR SKIES SE IL. MODELS TRENDING FURTHER
NORTH WITH WEAK AREA OF LOW PRESSURE MOVING TOWARD LAKE SUPERIOR
SAT WITH ITS LIGHT SNOW STAYING NORTH OF IL WITH PARTLY SUNNY
SKIES OVER IL. UNDERCUT GUIDANCE HIGHS WITH SNOW COVER AND HAVE
MID 30S EXCEPT UPPER 30S SE IL.

LONG TERM...SUNDAY THROUGH THURSDAY.
MODEL ENSEMBLES DRIFT ANOTHER AREA OF HIGH PRESSURE INTO THE
EASTERN U.S. SUNDAY WHICH KEEPS IL DRY WITH HIGHS IN THE MID TO
UPPER 30S. CLOUDS WILL INCREASE FROM THE SW AHEAD OF NEXT
DEVELOPING STORM SYSTEM IN THE ROCKIES WHERE UPPER LEVEL TROF
DIGGING. THIS STRONG UPPER LEVEL TROF MOVES INTO THE PLAINS MON
AND TO BRING CHANCE OF LIGHT RAIN SUNDAY NIGHT ESPECIALLY AFTER
MIDNIGHT. AREAS FROM I-74 NORTH COULD ALSO HAVE CHANCE OF LIGHT
FREEZING RAIN WITH LOW TEMPS NEAR FREEZING. CHANCE OF RAIN MON AND
MON NIGHT ACROSS AREA AS LOW PRESSURE DEEPENS NE FROM THE CENTRAL
PLAINS TOWARD WI. TEMPS WARM UP INTO THE MID 40S TO LOWER 50S MON.
STRONG UPPER LEVEL TROF APPROACHES THE MS VALLEY TUE AND THIS
STORM TO SWING A COLD FRONT EAST THROUGH IL LATER MON NIGHT AND
TUE AND CONTINUE CHANCE OF RAIN. COULD GET COLD ENOUGH NW AREAS
FOR SNOW CHANCES TOO ON TUE BUT DOES NOT LOOK LIKE MUCH
ACCUMULATION AT THIS POINT FOR CENTRAL/SE IL. LOOKS DRY AGAIN FOR
WED AND THU WITH SEASONABLE TEMPS.

HUETTL

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 12 PM CST
FRIDAY FOR ILZ051-052-061-062-066>068-071>073.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST
FRIDAY FOR ILZ027>031-036-037-041.

WINTER STORM WARNING FROM 6 PM THIS EVENING TO 12 PM CST FRIDAY
FOR ILZ038-042>046-053>057-063.

WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO 12 PM CST
FRIDAY FOR ILZ040-047>050.

&&
Hazardous weather outlook, Jan 31, 11:58 AM CST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1158 AM CST THU JAN 31 2008

ILZ027>031-036-037-041-011200-
FULTON-KNOX-MARSHALL-MASON-PEORIA-STARK-TAZEWELL-WOODFORD-
1158 AM CST THU JAN 31 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
12 PM CST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM IS EXPECTED TO TRACK ACROSS THE OHIO VALLEY LATER
TONIGHT INTO FRIDAY MORNING. CURRENT INDICATIONS SUGGEST LIGHT
SNOW WILL BE POSSIBLE ACROSS OUR LATE THIS AFTERNOON OR EARLY THIS
EVENING WITH THE SNOW PICKING UP IN INTENSITY OVERNIGHT. ACCUMULATIONS
OF 3 TO 6 INCHES WILL BE POSSIBLE BY LATE TONIGHT OR FRIDAY MORNING.
AS THE STORM PULLS AWAY FRIDAY MORNING...GUSTY NORTHWEST WINDS
WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW COMPOUNDING
ALREADY DIFFICULT DRIVING CONDITIONS.

THE ILLINOIS RIVER SOUTH OF PEORIA WILL CONTINUE ABOVE FLOOD
STAGE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WEATHER DISTURBANCE MAY BRING A PERIOD OF RAIN OR FREEZING RAIN
TO PARTS OF CENTRAL ILLINOIS SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...ALTHOUGH
REPORTS OF SNOW ACCUMULATIONS WOULD BE APPRECIATED.

ILZ040-047>050-011200-
CASS-MENARD-MORGAN-SCHUYLER-SCOTT-
1158 AM CST THU JAN 31 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
12 PM CST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM IS EXPECTED TO TRACK ACROSS THE OHIO VALLEY LATER
TONIGHT INTO FRIDAY MORNING. CURRENT INDICATIONS SUGGEST LIGHT
SNOW WILL BE POSSIBLE ACROSS OUR LATER THIS AFTERNOON WITH THE
SNOW PICKING UP IN INTENSITY OVERNIGHT. ACCUMULATIONS OF 3 TO 6
INCHES WILL BE POSSIBLE BY LATE TONIGHT OR FRIDAY MORNING. AS THE
STORM PULLS AWAY FRIDAY MORNING...GUSTY NORTHWEST WINDS WILL
PRODUCE AREAS OF BLOWING AND DRIFTING SNOW COMPOUNDING ALREADY
DIFFICULT DRIVING CONDITIONS.

THE ILLINOIS RIVER SOUTH OF PEORIA WILL CONTINUE ABOVE FLOOD
STAGE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WEATHER DISTURBANCE MAY BRING A PERIOD OF RAIN OR FREEZING RAIN
TO PARTS OF CENTRAL ILLINOIS SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...ALTHOUGH
REPORTS OF SNOW ACCUMULATIONS WOULD BE APPRECIATED.

ILZ038-042>046-053-011200-
CHAMPAIGN-DE WITT-LOGAN-MACON-MCLEAN-PIATT-VERMILION-
1158 AM CST THU JAN 31 2008

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
CST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM IS EXPECTED TO TRACK INTO SOUTHERN INDIANA FRIDAY
MORNING. CURRENT INDICATIONS SUGGEST SNOW WILL DEVELOP OVER THE AREA
LATER THIS AFTERNOON AND CONTINUE INTO FRIDAY MORNING. THERE IS THE
POTENTIAL FOR SNOW ACCUMULATIONS OF 6 TO 10 INCHES...WITH LOCAL
AMOUNTS UP TO A FOOT POSSIBLE ALONG THE INTERSTATE 57 CORRIDOR.
AS THE STORM PULLS AWAY FROM THE AREA FRIDAY MORNING...GUSTY
NORTHWEST WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW
COMPOUNDING THE ALREADY DIFFICULT DRIVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WEATHER DISTURBANCE MAY BRING A PERIOD OF RAIN OR FREEZING RAIN
TO PARTS OF CENTRAL AND EAST CENTRAL ILLINOIS SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...ALTHOUGH
REPORTS OF SNOW ACCUMULATIONS ACROSS THE AREA WOULD BE APPRECIATED.

ILZ051-052-011200-
CHRISTIAN-SANGAMON-
1158 AM CST THU JAN 31 2008

...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
12 PM CST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM IS EXPECTED TO TRACK INTO SOUTHERN INDIANA FRIDAY
MORNING. CURRENT INDICATIONS SUGGEST SNOW WILL DEVELOP OVER THE AREA
LATER THIS AFTERNOON AND CONTINUE INTO FRIDAY MORNING. THERE IS THE
POTENTIAL FOR SNOW ACCUMULATIONS OF 6 TO 8 INCHES BY FRIDAY
MORNING. AS THE STORM PULLS AWAY FROM THE AREA FRIDAY MORNING...GUSTY
NORTHWEST WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW
COMPOUNDING THE ALREADY DIFFICULT DRIVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...ALTHOUGH
SNOWFALL REPORTS FROM OUR SPOTTERS WOULD BE APPRECIATED.

ILZ061-062-066>068-071>073-011200-
CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
SHELBY-
1158 AM CST THU JAN 31 2008

...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO
12 PM CST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM IS EXPECTED TO TRACK INTO SOUTHERN INDIANA FRIDAY
MORNING. CURRENT INDICATIONS SUGGEST SNOW WILL DEVELOP OVER THE AREA
THIS AFTERNOON AND CONTINUE INTO FRIDAY MORNING. THERE IS THE
POTENTIAL FOR SNOW ACCUMULATIONS OF 6 TO 8 INCHES BY FRIDAY
MORNING...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. SOME SLEET MAY MIX
IN WITH THE SNOW THIS EVENING ALONG THE INTERSTATE 70 CORRIDOR...BUT
CHANGE OVER TO ALL SNOW OVERNIGHT. AS THE STORM PULLS AWAY FROM
THE AREA FRIDAY MORNING...GUSTY NORTHWEST WINDS WILL PRODUCE AREAS
OF BLOWING AND DRIFTING SNOW COMPOUNDING THE ALREADY DIFFICULT
DRIVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...ALTHOUGH
SNOWFALL REPORTS FROM OUR SPOTTERS WOULD BE APPRECIATED.

ILZ054>057-063-011200-
CLARK-COLES-DOUGLAS-EDGAR-MOULTRIE-
1158 AM CST THU JAN 31 2008

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
CST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WINTER STORM IS EXPECTED TO TRACK INTO SOUTHERN INDIANA FRIDAY
MORNING. CURRENT INDICATIONS SUGGEST SNOW WILL DEVELOP OVER THE AREA
THIS AFTERNOON AND CONTINUE INTO FRIDAY MORNING. THERE IS THE
POTENTIAL FOR SNOW ACCUMULATIONS OF 6 TO 10 INCHES BY FRIDAY
MORNING...WITH LOCAL AMOUNTS UP TO 1 FOOT POSSIBLE. AS THE STORM
PULLS AWAY FROM THE AREA FRIDAY MORNING...GUSTY NORTHWEST WINDS
WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW COMPOUNDING THE
ALREADY DIFFICULT DRIVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...ALTHOUGH
SNOWFALL REPORTS FROM OUR SPOTTERS WOULD BE APPRECIATED.

HJS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

22 heavy snow. Local standard time, as filed.

Heavy Snow, Christian

When
January 31, 1:00 PM CST to 11:59 PM CST
Where
Christian forecast zone
Reported by
Trained Spotter
Coordinates
39.546, -89.277 (the zone’s center; the record gives no point)

Heavy Snow, Morgan

When
January 31, 1:00 PM CST to 11:59 PM CST
Where
Morgan forecast zone
Reported by
Trained Spotter
Coordinates
39.716, -90.201 (the zone’s center; the record gives no point)

Heavy Snow, Sangamon

When
January 31, 1:00 PM CST to 11:59 PM CST
Where
Sangamon forecast zone
Reported by
Trained Spotter
Coordinates
39.758, -89.659 (the zone’s center; the record gives no point)

Heavy Snow, Scott

When
January 31, 1:00 PM CST to 11:59 PM CST
Where
Scott forecast zone
Reported by
Trained Spotter
Coordinates
39.644, -90.475 (the zone’s center; the record gives no point)

Heavy Snow, Cass

When
January 31, 2:00 PM CST to 11:59 PM CST
Where
Cass forecast zone
Reported by
Trained Spotter
Coordinates
39.974, -90.247 (the zone’s center; the record gives no point)

Heavy Snow, Champaign

When
January 31, 2:00 PM CST to 11:59 PM CST
Where
Champaign forecast zone
Reported by
Trained Spotter
Coordinates
40.140, -88.199 (the zone’s center; the record gives no point)

Heavy Snow, Douglas

When
January 31, 2:00 PM CST to 11:59 PM CST
Where
Douglas forecast zone
Reported by
Trained Spotter
Coordinates
39.770, -88.217 (the zone’s center; the record gives no point)

Heavy Snow, Fulton

When
January 31, 2:00 PM CST to 11:59 PM CST
Where
Fulton forecast zone
Reported by
Trained Spotter
Coordinates
40.473, -90.207 (the zone’s center; the record gives no point)

Heavy Snow, Logan

When
January 31, 2:00 PM CST to 11:59 PM CST
Where
Logan forecast zone
Reported by
Trained Spotter
Coordinates
40.125, -89.367 (the zone’s center; the record gives no point)

Heavy Snow, Macon

When
January 31, 2:00 PM CST to 11:59 PM CST
Where
Macon forecast zone
Reported by
Trained Spotter
Coordinates
39.860, -88.962 (the zone’s center; the record gives no point)

Heavy Snow, Mason

When
January 31, 2:00 PM CST to 11:59 PM CST
Where
Mason forecast zone
Reported by
Trained Spotter
Coordinates
40.240, -89.917 (the zone’s center; the record gives no point)

Heavy Snow, Menard

When
January 31, 2:00 PM CST to 11:59 PM CST
Where
Menard forecast zone
Reported by
Trained Spotter
Coordinates
40.027, -89.802 (the zone’s center; the record gives no point)

Heavy Snow, Moultrie

When
January 31, 2:00 PM CST to 11:59 PM CST
Where
Moultrie forecast zone
Reported by
Trained Spotter
Coordinates
39.642, -88.619 (the zone’s center; the record gives no point)

Heavy Snow, Peoria

When
January 31, 2:00 PM CST to 11:59 PM CST
Where
Peoria forecast zone
Reported by
Trained Spotter
Coordinates
40.788, -89.760 (the zone’s center; the record gives no point)

Heavy Snow, Piatt

When
January 31, 2:00 PM CST to 11:59 PM CST
Where
Piatt forecast zone
Reported by
Trained Spotter
Coordinates
40.010, -88.591 (the zone’s center; the record gives no point)

Heavy Snow, Shelby

When
January 31, 2:00 PM CST to 11:59 PM CST
Where
Shelby forecast zone
Reported by
Trained Spotter
Coordinates
39.391, -88.805 (the zone’s center; the record gives no point)

Heavy Snow, Tazewell

When
January 31, 2:00 PM CST to 11:59 PM CST
Where
Tazewell forecast zone
Reported by
Trained Spotter
Coordinates
40.508, -89.513 (the zone’s center; the record gives no point)

Heavy Snow, Vermilion

When
January 31, 2:00 PM CST to 11:59 PM CST
Where
Vermilion forecast zone
Reported by
Trained Spotter
Coordinates
40.183, -87.733 (the zone’s center; the record gives no point)

Heavy Snow, De Witt

When
January 31, 3:00 PM CST to 11:59 PM CST
Where
De Witt forecast zone
Reported by
Trained Spotter
Coordinates
40.175, -88.904 (the zone’s center; the record gives no point)

Heavy Snow, McLean

When
January 31, 3:00 PM CST to 11:59 PM CST
Where
McLean forecast zone
Reported by
Trained Spotter
Coordinates
40.491, -88.847 (the zone’s center; the record gives no point)

Heavy Snow, Woodford

When
January 31, 3:00 PM CST to 11:59 PM CST
Where
Woodford forecast zone
Reported by
Trained Spotter
Coordinates
40.788, -89.211 (the zone’s center; the record gives no point)

Heavy Snow, Marshall

When
January 31, 3:00 PM CST to 11:59 PM CST
Where
Marshall forecast zone
Reported by
Trained Spotter
Coordinates
41.033, -89.345 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, January 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 78608, 78618, 78622, 78623, 78606, 78607, 78610, 78611, 78612, 78614, 78615, 78617, 78619, 78620, 78621, 78624, 78625, 78626, 78609, 78616, 78627, 78628.